EconPapers    
Economics at your fingertips  
 

Welfare lower bounds and strategy-proofness in the queueing problem

Youngsub Chun and Duygu Yengin ()

Games and Economic Behavior, 2017, vol. 102, issue C, 462-476

Abstract: We investigate the implications of welfare lower bounds together with queue-efficiency and strategy-proofness in the context of the queueing problem. First, we introduce the k-welfare lower bound, which requires that each agent should be guaranteed her utility at the kth queue position with zero transfer. For each k, we show that the k-pivotal rules (Mitra and Mutuswami, 2011) achieve the minimal deficit in each problem among all rules satisfying queue-efficiency, strategy-proofness, and the k-welfare lower bound. Next, we consider the identical costs lower bound, which is a counterpart of the identical preferences lower bound in our context, and show that when there is an odd number of agents, the k-pivotal rules with k=n+12 achieve the minimal deficit in each problem among all rules satisfying queue-efficiency, strategy-proofness, and the identical costs lower bound. Our results provide an alternative justification for the k-pivotal rules.

Keywords: Queueing problem; Queue-efficiency; Strategy-proofness; k-Pivotal rules; k-Welfare lower bound; Identical costs lower bound (search for similar items in EconPapers)
JEL-codes: C72 D63 D71 D82 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0899825617300313
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Welfare Lower Bounds and Strategyproofness in the Queueing Problem (2015) Downloads
Working Paper: Welfare Lower Bounds and Strategyproofness in the Queueing Problem (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:gamebe:v:102:y:2017:i:c:p:462-476

DOI: 10.1016/j.geb.2017.02.005

Access Statistics for this article

Games and Economic Behavior is currently edited by E. Kalai

More articles in Games and Economic Behavior from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:gamebe:v:102:y:2017:i:c:p:462-476